MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO MISSION (US) 2.75/18; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO MISSION (US) 2.75/18; CORONARY DRUG-ELUTING STENT
Model Number 453945
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Combination product: yes.
 
Event or Problem Description
The orsiro mission drug-eluting stent system was selected for treatment of a predilated lesion in the distal rca.The stent balloon ruptured prior to deploying the stent.
 
Additional Manufacturer Narrative
Combination product: yes.The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation confirmed that the balloon and stent have not been dilated.The stent is crimped between the two radiopaque markers and severely deformed at its proximal end.However, a large amount of white fibers was observed between the stent struts, indicating that the deformation of the stent may have been induced after the reported event (e.G.During cleaning).In addition, the device shaft was found kinked and twisted about 3 mm distal to the guidewire exit port and flat over a length of about 20 mm between the kink and the balloon.During inflation, the balloon and stent opened but water leaked from the proximal balloon portion.Microscopic inspection revealed a hole in the balloon.The hole follows a scratch in the balloon surface which has likely been caused by a hard, sharp-edged object such as e.G.Anatomical structure.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each device is tested for air tightness by means of a pressure test and a helium leak test.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.The most probable root cause for the reported event is related to the patients anatomy (i.E.Calcification).
 
Event or Problem Description

Brand Name
ORSIRO MISSION (US) 2.75/18
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key21527477
Report Number1028232-2025-01147
Device Sequence Number18569991
Product Code NIQ
UDI-Device Identifier07640130456013
UDI-Public(01)07640130456013(17)2604
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2026
Device Model Number453945
Device Catalogue Number453945
Device Lot Number03244666
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Supplement Date Received by Manufacturer04/23/2025
Initial Report FDA Received Date03/05/2025
Supplement Report FDA Received Date04/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age86 YR
Patient SexMale